Alert archive / Washington / Gale Warnings in 2017
Gale Warning 20, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Mar 11, 2017, 12:48 PM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2017, 12:48 PM PST (20:48 UTC)
- Expired
- Mar 11, 2017, 3:01 PM PST
- In force
- 2 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
884 WHUS76 KSEW 112048 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1248 PM PST SAT MAR 11 2017 PZZ132-120500- /O.UPG.KSEW.SC.Y.0053.000000T0000Z-170312T0500Z/ /O.NEW.KSEW.GL.W.0020.170311T2048Z-170312T0200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1248 PM PST SAT MAR 11 2017 ...GALE WARNING IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WAVES...4 TO 6 FEET...SUBSIDING LATE THIS AFTERNOON. * WIND...SOUTHERLY 25 TO 35 KNOTS...EASING LATE THIS AFTERNOON. * TIMING...WINDS SPEEDS ARE ANTICIPATED TO FALL BELOW GALE FORCE AFTER 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-120500- /O.EXB.KSEW.SC.Y.0053.170311T2200Z-170312T0600Z/ PUGET SOUND AND HOOD CANAL- 1248 PM PST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WIND AND WAVES...RISING FROM THE SOUTH OR SOUTHWEST AT 15 TO 25 KNOTS THIS AFTERNOON. WAVES WILL BUILD TO 1 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-120500- /O.CON.KSEW.SC.Y.0053.000000T0000Z-170312T0500Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1248 PM PST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS UNTIL 9 PM PST THIS EVENING... * COMBINED SEAS...BUILDING TO 9 TO 11 FEET. * WIND...SOUTHERLY 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-120500- /O.CON.KSEW.SC.Y.0053.000000T0000Z-170312T0500Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1248 PM PST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 9 PM PST THIS EVENING... * COMBINED SEAS...5 TO 7 FEET. * WIND...EASTERLY 15 TO 30 KNOTS...EASING AND BECOMING SOUTH LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-120500- /O.CON.KSEW.SC.Y.0053.000000T0000Z-170312T0500Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 1248 PM PST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS AND ADMIRALTY INLET UNTIL 9 PM PST THIS EVENING... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 30 KNOTS WILL EASE THIS EVENING. WAVES OF 2 TO 5 FEET WILL ALSO SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
327 WHUS76 KSEW 112301 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 301 PM PST SAT MAR 11 2017 PZZ132-120715- /O.CAN.KSEW.GL.W.0020.000000T0000Z-170312T0200Z/ /O.EXB.KSEW.SC.Y.0053.000000T0000Z-170312T0800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 301 PM PST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL BECOME SOUTHWEST THIS EVENING BEFORE EASING LATE TONIGHT. WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-120715- /O.EXB.KSEW.SC.Y.0053.170312T0100Z-170312T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 301 PM PST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL U.S. STRAIT OF JUAN DE FUCA UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WIND AND WAVES...WINDS WILL RISE FROM THE WEST TO 15 TO 25 KNOTS LATE TODAY OR EARLY EVENING BEFORE EASING LATE TONIGHT. WAVES WILL BUILD TO 2 TO 4 FEET EARLY THIS EVENING BEFORE SUBSIDING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-120600- /O.EXT.KSEW.SC.Y.0053.000000T0000Z-170312T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 301 PM PST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS UNTIL 10 PM PST THIS EVENING... * COMBINED SEAS...8 TO 12 FEET. * WIND...SOUTHWEST 15 TO 25 KNOTS...EASING TO 10 TO 15 KNOTS BY MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-120600- /O.EXT.KSEW.SC.Y.0053.000000T0000Z-170312T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 301 PM PST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 10 PM PST THIS EVENING... * COMBINED SEAS...5 TO 7 FEET...BUILDING TO 7 TO 9 FEET TONIGHT. * WIND...SOUTHWEST 15 TO 25 KNOTS...EASING TO 5 TO 15 KNOTS BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-120715- /O.EXT.KSEW.SC.Y.0053.000000T0000Z-170312T0800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 301 PM PST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL MIDNIGHT PST TONIGHT... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL EASE LATE TONIGHT. WAVES OF 1 TO 4 FEET WILL ALSO SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-120600- /O.EXT.KSEW.SC.Y.0053.000000T0000Z-170312T0600Z/ ADMIRALTY INLET- 301 PM PST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE ADMIRALTY INLET UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL EASE TO 5 TO 15 KNOTS BY MIDNIGHT TONIGHT. WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE TO 2 FEET OR LESS BY MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-120715- /O.EXT.KSEW.SC.Y.0053.000000T0000Z-170312T0800Z/ PUGET SOUND AND HOOD CANAL- 301 PM PST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL MIDNIGHT PST TONIGHT... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL EASE LATE TONIGHT. WAVES OF 1 TO 4 FEET WILL ALSO SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 11, 9:32 AM PST, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 11, 9:32 AM PST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Seattle WA 932 AM PST Sat Mar 11 2017 .SYNOPSIS...A milder southwest flow aloft off the Pacific Ocean will continue through next week. This weather pattern will push high temperatures a bit higher than normal for the first time since mid February starting Sunday. This pattern will also bring a series of weather systems for more rain at times through the week. && .SHORT TERM...A more normal mid-March weather pattern now in place. Current satellite imagery and progs all show a sequence of shortwaves embedded in the westerly flow aloft across the north Pacific driven by a 140 kt+ jetstream that turns and becomes a more SW flow aloft as it reaches our shoreline. The first negatively tilted shortwave has moved inside 130W this morning with the associated frontal system approaching the coast. The rain shield ahead of the system has spread rain onshore and will reach the interior before noon. The front is moving right along and should reach the coast this afternoon and the interior before sundown. Satellite imagery does not show much in the way of showers behind the front. So they will likely be limited and primarily in the mountains with orographic flow. The next shortwave was crossing 155W this morning. Progs concur on building a shortwave ridge ahead of this system over the Pacific NW tonight and Sunday for a short-lived break in the precipitation. This systems warm front may spread some light rain onshore later Sunday but primarily over the Olympic Peninsula though it cannot be ruled out elsewhere. The rest of the system moves onshore Sunday night into Monday for rain throughout the area. The mountain snow levels are going to be on a rollercoaster, rising ahead of each system and dipping post-frontal. Yet they should remain in the 4000 to 6000 foot range into early next week. Buehner && .LONG TERM...From the previous discussion... The extended models are in good agreement with a warmer and wet pattern through the extended period. Another system arriving on Tuesday. This system does not have a solid tap all the way down to the tropics but the moisture can be traced back to just north of the Hawaiian Islands. Another wet and mild system arriving on Wednesday. Model solutions start to diverge on Thursday and Friday with the ECMWF developing a little bit of a break while the GFS brings another system into the area Friday. Today western Washington is below the threshold for the increasing threat of landslides but with the parade of systems moving into the area the next few days the landslide threat will increase. There is a chance that by this time next week the Seattle monthly precipitation total will be above the normal for the entire month of March (currently 2.12 inches, monthly normal 3.72 inches). In addition it is possible that the precipitation total for the water year (October 1st through September 30th) will surpass the yearly normal (currently 35.59 inches, yearly normal 37.49 inches). Felton && .HYDROLOGY...River flooding is not expected in the next 7 days. If the system on Monday hangs over the Olympics into Tuesday an eye will have to be kept on the flood prone Skokomish river in Mason county. Felton && .AVIATION...An upper level trof of low pres offshore will move over the region late today. Strong sw flow aloft will become w late today. A cold front about 180 NM off the WA coast will move across the area this evening. Expect low level southerly flow to dvlp and strengthen this afternoon. Areas of MVFR CIGs/VSBYs will become more wdsprd this afternoon. The mtns will be obscd. KSEA...Expect CIGs to deteriorate into MVFR category range this afternoon, continuing beyond 1200 UTC. Winds will be sly 8-15 knots, with occasional gusts near 20 knots early this evening with the frontal passage. Winds will diminish overnight. && .MARINE... A cold front extending from a 994 mb Low west of British Columbia was about 180 NM west of of the Washington coast about midmorning. This front will move across the coastal waters late today and the interior waters this evening. A series of frontal systems will impact the area through the middle of the upcoming week. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...Small Craft Advisories are in effect until 9 PM PST this evening for all waters except the central Strait of Juan de Fuca and the Puget Sound/Hood Canal. && www.weather.gov/seattle/ You can see an illustrated version of this discussion at www.weather.gov/seattle/gafd/latest_webafd.html
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:26 AM PST | Small Craft Advisory for Rough Bar | SEW | 7 hr | |
| Mar 11, 2:26 AM PST | Small Craft Advisory | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.